| Model Number |
1MYM10 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Fistula (1862); Unspecified Infection (1930)
| Date of Event |
01/24/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Added medical history.Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology-ct abdomen/pelvis without contrast.Indication: abdominal pain.Demonstrates fat-containing ventral hernia.No definite bowel is in the hernia.There are several loops of dilated small bowel to near 4 cm involving the jejunum and proximal ileum.Distal ileum appears normal.Impression: interval development of ventral hernia.Findings consistent with small bowel obstruction with a transition point suspected in the mid ileum.Transition point appears to be separate from ventral hernia.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.History and physical.About three years ago had laparoscopy in dickinson but did not improve.Had some kind of septic source.He was relapsed [sic] in bismarck and improved after this.Was doing well.About four to five months ago noted an incisional hernia.Throughout the night it became quite firm.Did have some vomiting and significant nausea with minimal gas or stool.Past medical history: migraine headaches; obesity.Past surgical history: bilateral inguinal herniorrhaphies, tonsillectomy, laparoscopy, laparotomy for bowel obstruction.Social history: nondrinker, nonsmoker.Exam: abdomen soft.Tender incisional hernia superiorly and one at the umbilicus also.Impression: incarcerated incisional hernia with obstruction.Plan: based on ct findings and the hernia i have recommended repair.Risks, benefits, and alternatives of procedure were discussed with him and we will proceed immediately.Implant procedure: incarcerated incisional hernia repair with 15 x 19 cm piece of mycromesh gore, extensive lysis of adhesions.Implant: gore® mycromesh® biomaterial [1mym10/06180512, 15cm x 19cm x 1mm].Implant date: (b)(6) 2009 (hospitalization (b)(6) 2009) on (b)(6) 2009: (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: incarcerated incisional hernia with small bowel obstruction.Postoperative diagnosis: same.Anesthesia: general.Assistant: (b)(6).Estimated blood loss: minimal.Complications: none.Indication: a (b)(6)-year-old white male who has a known incisional hernia, developed about six months ago.He had an extensive hospitalization three years ago following a laparoscopy in dickinson with some infection problems and subsequently transferred here.He then developed some vomiting, abdominal distension.Ct scan showed incarcerated incisional hernia and he was taken to the operating room.Description of procedure: ¿the patient placed in the supine position.Following the administration of general anesthesia, the abdomen was prepped and draped in the usual fashion.A 20 cm vertical midline incision was made through the old incision site.This extended down through the subcutaneous tissue to the abdominal fascia.Multiple small defects were present and these were all opened.There was one loop of bowel that was quite close to one of the openings.It looked as if it was herniating in and out.There was also an incarcerated piece of fat present which was edematous also in the upper aspect of the incision.These were all opened and the abdomen was explored.The bowel was quite distended so it was elected to lyse all the adhesions.I spent over an hour lysing an extensive amount of adhesions throughout the abdomen from the ligament of treitz, all the way down to the right colon.Following complete lysis of adhesions, the succus was milked back into the stomach.The ng was confirmed to be in good position.Part of the omentum had to be removed due to its dense adhesions to the anterior abdominal wall.We could not feel the liver due to the dense adhesions in the right upper quadrant.A plane was then created circumferentially above the fascia and a 15 x 19 cm piece of mycromesh was used in an in lay fashion and sutured in place by a #1 prolene.Following completion of this, the fascia was closed over the top of the mesh with a double armed #1 pds in a continuous fashion.Following irrigation, the fascia was injected with 24 ml of 0.5% marcaine.A #15 blake drain was inserted inferiorly, sutured in place with a 2-0 nylon.The subcutaneous tissue was then closed with a running 2-0 vicryl and the skin was closed with staples.Dry dressings were applied.Sponge and needle count correct.The patient awakened form general anesthesia and taken to the recovery room in stable condition.¿ on (b)(6) 2009: (b)(6) medical center.Intraoperative record.Implants.Qty: 1.Description: 15cm x 19cm x 1mm gore mycromesh.Site: abdomen.Manufacturer: gore.Lot: 06180512.Cat #: 1mym10.The records confirm a gore® mycromesh® biomaterial (1mym10/ 06180512) was implanted during the procedure.Relevant medical information: on (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology- abdomen flat upright.Indication: nausea/vomiting.Abnormal gas pattern with findings worrisome for mechanical small bowel obstruction.Impression: changes worrisome for mechanical small bowel obstruction.No free air.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology-abdomen flat upright.Indication: abdomen pain.Decreasing amount of air-fluid levels compared to previous, however, findings still suggestive of possible mechanical small bowel obstruction.Impression: few scattered air-fluid levels indicative of possible mechanical small bowel obstruction.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology-abdomen flat upright.Indication: abdomen pain.Again demonstrate dilatation of several loops of small bowel with air-fluid levels.Impression: findings are consistent with a mechanical small bowel obstruction.There has been no significant interval change.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology-ct abdomen/pelvis with contrast.Indication: abdominal pain.There has been interval surgery and there is a fluid collection along the anterior abdominal wall in the subcutaneous tissues with some air present.Focal abscess cannot be excluded and this measures approximately 5 cm x 2 cm in maximal dimension.Mild to moderate ileus type pattern identified.Impression: fluid collection within subcutaneous tissues of anterior abdominal wall as described above with an air-fluid level present; a focal abscess cannot be excluded and clinical correlation is recommended.Mild to moderate ileus pattern.Bibasilar atelectasis versus infiltrate.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology-abdomen flat upright.Indication: incarcerated incisional hernia repair.Scattered air-fluid levels in nondilated small bowel loops suggesting ileus type pattern.Impression: mild ileus type pattern.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology-abdomen flat upright.Indications: incarcerated hernia repair with mesh.Postsurgical artifacts.Mesh reported present is not identified on current exam.Impression: no acute process identified.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.Radiology-abdomen flat upright.Indication: abdominal pain.Impression: no acute process noted in abdomen.On (b)(6) 2009: (b)(6) medical center.(b)(6), md.Discharge summary.Admit date: (b)(6) 2009.Admitting diagnosis: incisional hernia with obstruction.Discharge diagnosis: incisional hernia with obstruction.Morbid obesity.Prolonged paralytic ileus.Reason for hospitalization: presented with painful lump in abdominal cavity and obstruction.Ct confirmed; taken to operating room.Hospital course: procedure done day of admission.Postoperatively, nasogastric tube removed.Started on clear liquids postop day three.Did have some bloating.Kub checked, showed partial obstruction.Nasogastric tube inserted.Remained distended for a day or two.Started on clear liquids and prepared for discharge.Again developed increase in abdominal distention.Nasogastric reinserted.Ct scan showed partial ileus.Total parenteral nutrition started.Kub improved.Began developing more gas and stool.Nasogastric residual came down significantly.Bowel movement, recurred, and started slowly on liquids, advanced to general diet and discharged home (b)(6) 2009.Discharge instructions: discharge home to follow up with me in clinic in three weeks.On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Radiology-abdomen 2 views and chest 1 view.Indication: abdominal pain.Dilated loops of gas-filled small bowel measuring up to 4.0 cm in right lower quadrant and low mid abdomen.Impression: dilated loops of small bowel measuring up to 4.0 cm in diameter.Concerning for small bowel obstruction.On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Radiology-ct abdomen/pelvis with contrast.Indication: left lower quadrant pain, suspect diverticulitis or bowel obstruction.Diffuse fatty infiltration of liver.Mildly prominent right inguinal lymph nodes.Small left fat-containing inguinal hernia.Post-surgical changes of ventral abdominal hernia repair with mesh.Dilated loops of proximal small bowel measuring up to 4 cm in diameter.Relative transition point in anterior mid low abdomen adjacent to inferior aspect of ventral abdominal wall mesh.The distal jejunum, ileum and colon are relatively decompressed.Impression: mildly dilated loops of proximal small bowel measuring up to 4 7-m [sic] in diameter with relative transition point in anterior mid low abdomen adjacent to ventral abdominal wall mesh.Findings concerning for mechanical small bowel obstruction.Mildly prominent right internal lymph nodes, nonspecific.Hepatic steatosis.On (b)(6) 2019: (b)(6) hospital.(b)(6), md.History and physical.History of multiple prior small bowel obstructions, now with recurrent small bowel obstruction.Had exploratory laparotomy performed by dr.(b)(6) approximately 10 years ago.Extensive adhesiolysis performed and gore-tex mycromesh was placed to treat incarcerated central hernia.Had prolonged, difficult postoperative course but ultimately recovered.Subsequent to that, has been admitted twice to st.Alexius for mechanical small bowel obstruction; managed non-operatively during both of these admissions with success.States has been doing well until approximately 48 hours ago.Developed left upper quadrant pain, initially transient.Returned this morning after bowel movement.Denies diarrhea, melena or hematochezia.Since left upper quadrant pain began this morning, it has persisted and been severe, similar to what experienced during prior obstructions.Denies fevers or chills.Reports nausea and what sounds like dry heaving, though denies emesis.White blood cell count 12,600.Ct scan demonstrates what appears to be a mechanical small bowel obstruction with potential transition point in right midabdomen at inferior aspect of ventral mesh.Past medical history: asthma, gout, migraines, morbid obesity, obstructive sleep apnea, osteoarthritis, psoriasis, varicose veins both legs with edema.Past surgical history: bilateral inguinal herniorrhaphies.Complete extraction of all teeth.Exploratory laparotomy with extensive adhesiolysis and mesh-based repair of incarcerated ventral hernia.Laparoscopic adhesiolysis for obstruction.Tonsillectomy.Varicose vein surgery.Social history: married; never smoker; smokeless tobacco, never used; alcohol, no.Works as welder and machinist.Weight (b)(6), bmi 50.90.Exam: morbidly obese.Abdomen soft, no distention.Tenderness (moderate and fairly localized in left upper quadrant; no peritoneal signs; remainder of abdomen nontender).No guarding.Long vertical midline scar appears well-healed.Impression/plan: complex medical abdominal operative history and recurrent mechanical small bowel obstruction, presumably related to postoperative adhesions and potentially ventral hernia mesh.Has been admitted at least twice previously and managed non-operatively.Will attempt this again today.Discussed natural history of mechanical obstruction and intra-abdominal adhesions.Discussed potential need for operative intervention if non-operative management should fail.Since he has not been vomiting and has had difficulty with nasogastric tube placement in the past, i have opted to forego placement at this time.Shows no signs of peritonitis or systemic illness; will be monitored for this.On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Radiology-abdomen 2 views.Indication: evaluation for transit of contrast into colon.Findings: dilated loops of small bowel left abdomen.Most of the contrast in the terminal ileum, descending colon, transverse colon and portion of proximal descending colon.On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: small bowel obstruction.Procedure(s) performed: exploratory laparotomy.Extensive adhesiolysis, taking approximately 240 minutes.Temporary abdominal closure.Postoperative diagnosis: small bowel obstruction secondary to extensive intraabdominal adhesions.Anesthesia: general.Indications: this is a (b)(6) y.O.Male with a history of two prior laparotomies, the last several years ago due to an incarcerated ventral hernia causing obstruction.An extensive adhesiolysis was performed and a ventral hernia mesh was placed.He has had two separate admissions for small bowel obstruction subsequently, both of which were managed nonoperatively.He returned for readmission for small bowel obstruction earlier this week and has been managed nonoperatively.Unfortunately, his obstruction failed to resolve and the decision was made to proceed to exploratory laparotomy.The risks and benefits of, and alternatives to the procedure(s) were reviewed and consent to proceed was obtained.Technical description: ¿the patient was brought back into the operating room, wherein a time-out was performed correctly verifying the appropriate patient, operative site, and procedure to be performed.With this accomplished, the patient was placed in supine position and general anesthesia was inducted.His abdomen was then prepped and draped in usual sterile fashion.A generous midline incision was created overlying his prior generous scar and dissection was carried down through the soft tissue to reveal the fascia below.This was incised adjacent to the umbilicus until the ventral hernia mesh was visualized.A small rent was then sharply made within it.Immediately below was a loop of small bowel which was carefully taken down away from the mesh and blunt dissection.We were initially unable to develop a place in which to work.Ultimately, through a combination of blunt dissection and further incision of the mesh, a working space was developed.An extensive, difficult, prolonged adhesiolysis then ensued lasting a total of approximately 240 minutes.Once the abdominal contents were successfully free from the ventral hernia mesh, they were found to be densely adherent to one another such that it was extremely difficult to sort out the anatomy and separate one bowel loop from another due to the difficulty of the adhesiolysis, i requested the assistance of my surgical partner, dr.(b)(6), who assisted with approximately 120 minutes of the adhesiolysis procedure.His assistance was critical in completing the case safely and successfully.During the course of the adhesiolysis, which ultimately resulted in the freeing up of the entire length of the intestinal tract, multiple serosal tears and enterotomies were created.All enterotomies were temporarily closed using figure-of-eight silk sutures and the serosal tears were left for later repair.Once the entire length of intestine was free, we were able to ascertain that the majority of the bowel damage involved a segment approximately 100 cm in length in mid small bowel.A significant length of this intestine was also devascularized due to damage to his underlying mesentery.Therefore, a segmental enterectomy was performed using a 75 mm gia stapler, and taking the mesentery with an enseal device.This resected 100 cm of small bowel, which was sent off to pathology for evaluation.The two remaining enterotomies following the enterectomy were then repaired in two layers with full-thickness vicryl imbricated with silk lembert sutures.Remaining serosal tears were imbricated with silk lembert sutures as well.Due to the prolonged nature of the operation and the significant perceived potential for possible missed enterotomies or other areas of bowel compromise, the decision was made to temporarily close the abdomen with the intention to return in 24-48 hours for a second look laparotomy.The bowel was therefore left in discontinuity and the abdomen was irrigated.The orogastric tube was positioned in the stomach by the anesthesia team and verified by palpation.A 1010 drape was then fenestrated and placed overlying the abdominal contents just beneath the fascia and ventral mesh.This was then overlain with kerlix with two 18 french nasogastric tubes sandwiched within the kerlix rolls.An ioban was then placed over top and the nasogastric tubes were placed to suction.The patient was then transferred to the intensive care unit, in stable condition but ventilated and paralyzed.¿ estimated blood loss: 600ml.Drains: 18 french nasogastric tube x2 within temporary abdominal closure to -100 mmhg wall suction.Specimens: approximately 100 cm of mid small bowel to pathology.Complications: none.Attending surgeon: (b)(6), md, facs.Assisting surgeon: (b)(6), md, facs.Assistant(s): (b)(6).On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Pathology.Accession: (b)(4).Final diagnosis: small intestine, segment, excision: marked serosal adhesions with luminal stenosis.Transmural perforations with acute serositis.No evidence of malignancy.Clinical information: preop diagnosis: small bowel obstruction.Cc: (b)(6).Specimen site: small intestine resection.Gross description: received in formalin, labeled with the patient name and ¿enterotomy and small bowel,¿ is a 90 cm segment of small bowel ranging in diameter from 1.3 cm to 3.8 cm stapled at both intact margins.The small intestine segment displays at least 4 perforations measuring 0.7 cm, 0.8 cm, 1.2 cm and 1.6 cm in greatest dimension.The specimen displays attached mesentery adipose tissue ranging up to 4.3 cm in depth and 1.5 cm in width and a few black surgical sutures.The serosal surface is tan-pink mostly smooth and glistening to ragged and displays diffuse adhesions throughout.At 19 cm from one margin, is a segment of small intestine adhered back on itself for a distance of 18 cm in length and at 11 cm from the other margin is a similar segment of small intestine adhered back on itself for a distance of 14 cm in length.Sectioning of the segment of small intestine adhered back on itself at 19 cm is constricting the lumen to 0.9 cm in diameter.The mucosa is tan-pink to red and displays prominent folds with identified perforations.No masses are identified.Representative sections are submitted as follows: a1-a2, one end resection margin bisected; a3, one end resection margin; a4, 1.6 cm of perforation; a5, 0.7 cm area of perforation; a6, 1.2 cm area of perforation; a7, 0.8 cm perforation; a8, normal mucosa; a9-a10, mucosa including adhesions.On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Consultation.Presented 1/18 with abdominal pain and small bowel obstruction.Managed conservative initially but failed to progress and decision made to go to operating room today for exploratory laparotomy.Had surgical time over 4 hours during which he had extensive adhesiolysis and resection of small segment of bowel.Had greater than 500 ml blood loss and operating room time notable for low urine output and transient low blood pressure that responded to intermittent pushes of neo-synephrine.Plan is for patient to remain intubated and sedated/paralyzed with anticipation to return to operating room tomorrow for re-evaluation and possible closure (presently dressed and packed but not closed).Exam: abdomen morbidly obese; 2x substernal drains with serosanguinous output; surgical site open with packing and dressing intact, no bowel sounds.Impression/plan: intra-operative hypotension; blood pressure better now.Low urine output, likely multifactorial including blood loss and low blood pressure; monitor intake/output.Post-op day 0 status post complex surgery for small bowel obstruction; nothing by mouth; plan to return to operating room tomorrow.Addendum: overnight developed fevers and blood pressure marginal.Lactic acid noted to be slightly elevated raising concerns for possibility of sepsis.Cultures done; antibiotics added.Intravenous fluids administered.When blood pressure remained marginal, central line placed to facilitate multiple drips including pressors.On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Operative report.Preoperative diagnosis: open abdomen, status post exploratory laparotomy and extensive adhesiolysis and segmental enterectomy.Procedure(s) performed: exploratory laparotomy with abdominal washout, restoration of gi tract continuity, and abdominal closure.Postoperative diagnosis: same.Anesthesia: general.Indications: this is a (b)(6) y.O.Male who underwent exploratory laparotomy with extensive adhesiolysis yesterday due to a small bowel obstruction refractory to nonoperative management.Due to the extent of the procedure and the potential for missed enterotomies and/or bowel ischemia, his abdomen was fairly closed and he was brought to the intensive care unit and carefully monitored overnight.He returns to the operating room for repeat abdominal exploration and washout, along with potential restoration of gi tract continuity and abdominal closure based on intraoperative findings.The risks and benefits of, and alternatives to the procedure(s) were reviewed with the patient¿s family and consent to proceed was obtained.Technical description: ¿the patient was brought back into the operating room, wherein a time-out was performed correctly verifying the appropriate patient, operative site, and procedure to be performed.With this accomplished, the patient was placed in supine position.General anesthesia was then induced and his abdomen was prepped and draped in the usual sterile fashion.His temporary abdominal dressing was removed under sterile conditions and his abdomen was reentered and explored.No enteric contents or significant blood were visible on initial inspection.Already, intra-abdominal adhesions were beginning to form once again.All 4 abdominal quadrants were explored and the bowel was run from the ligament of treitz to the ileocecal valve.No additional areas of significant compromise were noted with the exception of a single area in the mid jejunum which showed a serosal tear that was repaired using a series of lembert silk sutures.A side-to-side, functional end-to-end anastomosis was then created in the mid small bowel, uniting the 2 stapled ends relating to the enterectomy from yesterday.A 75 mm gia stapler was utilized to accomplish this anastomosis.The common enterotomy was closed with a continuously running 3-0 pds suture.This sutured common enterotomy closure was oversewn with a series of silk lembert sutures.The common enterotomy was closed with a 2-0 vicryl.An additional small enterotomy was noted just proximal to this new anastomosis and was repaired in 2 layers utilizing 3-0 vicryl as the initial deeper layer and interrupted 3-0 silk lembert¿s to imbricate this.The abdomen was then copiously irrigated and hemostasis was assured.The midline fascia was closed using a continuously running #1 pds suture.It was no significant elevation in peak airway pressures noted by the anesthesia team during, or at the completion of, the fascial closure.The overlying soft tissue was then copiously irrigated and the dermis and subcutaneous tissue was approximated using a series of interrupted 2-0 vicryl sutures.The skin was closed with staples and a sterile dressing was placed.The patient was then transported back to the intensive care unit in stable condition and still intubated.¿ estimated blood loss: 50ml.Specimens: none.Complications: none.Attending surgeon: (b)(6), md, facs.Assistant(s): (b)(6).On (b)(6) 2019: (b)(6) hospital.(b)(6), md.Radiology-fl upper gastrointestinal with small bowel follow through.Indication: abdominal pain.Barium flows readily to mid small bowel at 1 hour.There it remains for next 12 hours.At 23 hours most of the barium remains in the mid small bowel.A small amount has reached the ascending and transverse colon.Impression: findings suggest a high-grade mid small bowel obstruction.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2009 whereby a gore® mycromesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2019 and (b)(6) 2021, additional procedures occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: adhesions.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® mycromesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® mycromesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® mycromesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: "possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the instructions for use further warn: "as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.The instructions for use further warn: "when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary." as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® mycromesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.The instructions for use further warn: ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.